MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC
Model Number 26280
Medical Device Problem Codes Mechanical Problem (1384); Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent was difficult to remove.Vascular access was obtained via the femoral vein puncture.The 50% stenosed target lesion was located in a mildly tortuous and moderately calcified artery.A 16mm x 90mm x 75cm wallstent endoprosthesis with the unistep plus delivery system was advanced for treatment.During the procedure, a balloon was expanded and then the stent was released but resistance was encountered.The stent was less than 50% deployed.Upon withdrawal, resistance was encountered again, and the tip of the stent was found loose.The procedure was completed with another of the same device.No complications were reported, and the patient was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The stent was partially deployed on the delivery system.A visual examination found the distal stent wires to be damaged.Despite the damage to the stent the investigator successfully re-constrained the stent without issue.No other issues were noted with the stent of the device.A visual and tactile examination identified no issues with the tip of the device.A visual and tactile inspection found the inner sheath of the device to be severely kinked at the distal markerband.This type of damage is consistent with excessive force being applied to the delivery system.

Brand Name
WALLSTENT ENDOPROSTHESIS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19033875
Report Number2124215-2024-16321
Device Sequence Number12808772
Product Code MAF
UDI-Device Identifier08714729204053
UDI-Public08714729204053
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2025
Device Model Number26280
Device Catalogue Number26280
Device Lot Number0030979812
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight78 KG